Ask a doctor

Scar Removal After Breast Aug? (photo)

I have some discolorations near the incision site of a breast augmentation procedure. I have tried mederma, but get irritations and rashes from the product, resulting in an exaggerated discoloration.What is the BEST way for me to lose these flaws?

Doctor Answers (4)

Discoloration at Breast Augmentation Incision Site

+1

The photo you have submitted shows a surgical scar that is well healed with surrounding inflammation. This inflammation appears to be a combination of hypersensitivity and hyperpigmentation (increased skin pigment). The reaction you are having my be a result of the creams and ointments you have been using. I would recommend not using anything for several days then trying topical Vitamin E oil until the inflammation resolves. At that point you may need a bleaching agent like hydroquinone to lighten the discoloration. Laser treatments such as IPL and Vbeam treatments may also be helpful. Good luck. 

Miami Plastic Surgeon
5.0 out of 5 stars 23 reviews

Scar Removal After Breast Aug?

+1

The photo demonstrates a hyper pigmentation event. Try bleaching creams or IPL therapies to address. 

Miami Plastic Surgeon
4.5 out of 5 stars 55 reviews

Scar after breast augmentation

+1

From the closeup view of your breast, it would appear that there is some dark pigment on either side of your scar.  Your scar is healing nicely.  You would appear to have an excellent result. I wonder if you have had a tissue adhesive like Mastisol and Steri-Strips applied to your wound after your surgery. Sometimes, an adhesive allergy can result in a local reaction with blistering and itching.  Removal of the Steri-Strips and Mastisol is the start but sometimes hyperpigmentation does occur after that.  The good news is that is usually time-limited and goes away on its own over time.  That is true of almost all hyperpigmentation in non-sun  exposed areas.  Depigmentation is harder to treat. I expect your final result will be excellent and this hyperpigmentation will go away.

Oshkosh Plastic Surgeon
5.0 out of 5 stars 5 reviews

Post Breast Augmentation Discoloration

+1

It appears that you might have something called PIH or post-inflammatory hyperpigmentation. This could have resulted from a reaction to the mederma or something from the surgery. Normally you would need to treat this with initially a steroid cream and then a bleaching cream or hydroquinone to help reduce the tendency to form pigment. The sooner this is treated the better.

Best of luck,

Vincent Marin, MD
San Diego Plastic Surgeon

San Diego Plastic Surgeon
5.0 out of 5 stars 21 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...